MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned for analysis.
 
Event or Problem Description
It was reported that during coil embolization of acom unruptured aneurysm, the subject coil stretched when attempted to re-position.A gooseneck snare was used to retrieve the coil.The subject device was replaced and the procedure was completed successfully.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
B5 executive summary -updated h4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d10 product available to stryker ¿ updated d10 returned to manufacturer on ¿updated d11 concomitant products grid -updated g5 pma/150(k)# -updated h10 additional narrative the device was returned for analysis, and the coil (subject device) was found stretched.The lot number was confirmed with the packaging returned with the device.During visual inspection, the proximal contact wire was intact, and the coil delivery wire was kinked/bent.The distal tip was found to be intact and the main coil was severely stretched.The suture was damaged and the main coil was broken.Functional testing was not required as the the main coil stretched was confirmed during analysis.The device was so badly stretched it could not be inserted into the returned sl-10 catheter.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer that the coil was removed with snare and catheter.In the case of this complaint it is most likely that the main coil stretched during positioning of the coil in the aneurysm.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors.Therefore an assignable cause of procedural factors will be assigned to the analyzed coil and it is most likely that it stretched due to handling of the device during the procedure.
 
Event or Problem Description
It was reported that during coil embolization of acom unruptured aneurysm, the coil (subject device) was stretched when the physician attempted to re-position it.The physician used a gooseneck device to retrieve the subject coil.The procedure was completed successfully.There were no clinical consequences to the patient.

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9868281
Report Number3008881809-2020-00075
Device Sequence Number561066
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2021
Device Model NumberM0036125150
Device Catalogue NumberM0036125150
Device Lot Number21017474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER SL-10 (STRYKER); SL-10 CATHETER (STRYKER); SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR